Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Tulsa, OK

May 24, 2016Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2016, 2:44 PM CDT for Pawnee County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 2:44 PM CDT (19:44 UTC)
Expired
May 24, 2016, 3:30 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Pawnee County, OK

The radar

The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS54 KTSA 241944
SVRTSA
OKC117-242030-
/O.NEW.KTSA.SV.W.0124.160524T1944Z-160524T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 330 PM CDT

* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF RED ROCK...MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PAWNEE...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3647 9703 3646 9697 3646 9679 3616 9681
      3616 9682 3625 9682 3625 9692 3633 9693
      3634 9703
TIME...MOT...LOC 1944Z 277DEG 16KT 3637 9713 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$
1 follow-up statement
180 
WWUS54 KTSA 242018
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT TUE MAY 24 2016

OKC117-242030-
/O.CON.KTSA.SV.W.0124.000000T0000Z-160524T2030Z/
PAWNEE OK-
318 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN PAWNEE COUNTY...

AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3641 9701 3642 9695 3643 9679 3616 9681
      3616 9682 3625 9682 3625 9692 3633 9693
      3634 9703
TIME...MOT...LOC 2018Z 306DEG 15KT 3629 9699 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:28 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 24, 12:28 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1228 PM CDT TUE MAY 24 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A few scattered showers/thunderstorms will be possible across northwest
Arkansas through mid afternoon in association with mid level circulation.
Additional thunderstorms also possible in the BVO area by mid/late
afternoon near outflow boundary. Exact timing of convection overnight
still remains uncertain and will generally cover eastern Oklahoma
TAF sites with prob30 groups. Otherwise, VFR conditions are expected
outside any thunderstorm activity.

&&

.PREV DISCUSSION... /ISSUED 1104 AM CDT TUE MAY 24 2016/

..UPDATE...

DISCUSSION...
A few breaks in the cloud cover this morning has allowed temps
to quickly warm into the upper 70s in many locations. High
temperatures have been raised for this afternoon by a few degrees
across most areas before clouds begin to fill back in.

MCV from overnight thunderstorm complex, currently over east-
central Oklahoma, will provide focus for additional showers and
thunderstorms along/east of feature this afternoon. Additional
strong to severe thunderstorms will be possible across portions of
northeast Oklahoma by mid to late afternoon as outflow boundary
pushes south to near the Oklahoma/Kansas border.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

SHORT TERM...12

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, May 24, 12:45 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT TUE MAY 24 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT TUE MAY 24 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...

AN UNSTABLE AND WEAKLY CAPPED AIR-MASS WILL REMAIN OVER THE AREA
TODAY.  SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN
ASSOCIATION WITH A WEAK MID LEVEL DISTURBANCE.

ADDITIONAL STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS FAR
NORTHEAST OKLAHOMA BY MID TO LATE AFTERNOON AS AN OUTFLOW BOUNDARY
APPROACHES FROM THE NORTH. THESE STORMS WILL POSE A THREAT FOR VERY
LARGE HAIL AND DAMAGING WINDS ALONG WITH A LIMITED TORNADO THREAT
NEAR THE BOUNDARY.

ADDITIONAL STRONG TO SEVERE STORMS WILL DEVELOP ALONG THE DRY LINE
WELL TO OUR WEST THIS AFTERNOON.  A FEW OF THESE STORMS COULD
EVENTUALLY MOVE INTO EASTERN OKLAHOMA TONIGHT. AT THIS TIME THE
SEVERE WEATHER THREAT APPEARS LIMITED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO THE WEEKEND.
INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING
PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE
FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND
NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL
MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE
WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 24, 11:17 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT TUE MAY 24 2016

OKZ058-241645-
OTTAWA OK-
1117 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OTTAWA COUNTY UNTIL
1145 AM CDT...

AT 1117 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF LOMA LINDA TO NEAR WYANDOTTE.
MOVEMENT WAS NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WYANDOTTE...                      PEORIA...
TWIN BRIDGES STATE PARK...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 323.

LAT...LON 3683 9462 3676 9480 3698 9464 3699 9462
TIME...MOT...LOC 1617Z 236DEG 35KT 3694 9461 3681 9472
Special weather statement, May 24, 1:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT TUE MAY 24 2016

ARZ010-019-241830-
WASHINGTON AR-CRAWFORD AR-
101 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT...

AT 101 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF LEE CREEK TO 2 MILES EAST OF
FIGURE FIVE. MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CEDARVILLE...                     MOUNTAINBURG...
NATURAL DAM...                    CHESTER...
RUDY...                           DEVILS DEN STATE PARK...
FIGURE FIVE...                    STRICKLER...
LEE CREEK...                      ODELL...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 33...AND
BETWEEN MILE MARKERS 35 AND 39.

LAT...LON 3555 9411 3547 9435 3576 9449 3586 9425
TIME...MOT...LOC 1801Z 248DEG 17KT 3574 9442 3552 9432
Special weather statement, May 24, 1:40 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE MAY 24 2016

ARZ010-011-019-020-029-241915-
WASHINGTON AR-CRAWFORD AR-SEBASTIAN AR-MADISON AR-FRANKLIN AR-
140 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...WESTERN
FRANKLIN...NORTHEASTERN SEBASTIAN...CENTRAL CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 215 PM CDT...

AT 139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF WINSLOW TO NEAR LAVACA. MOVEMENT
WAS EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHARLESTON...                     MOUNTAINBURG...
ALMA...                           LAVACA...
MULBERRY...                       DYER...
WINSLOW...                        BRANCH...
CHESTER...                        LAKE FORT SMITH...
FERN...                           BRENTWOOD...
KIBLER...                         CENTRAL CITY...
CROSSES...                        DELANEY...
COMBS...                          PLEASANT HILL...
CRAVENS...                        LONELM...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 12 AND 32.
 INTERSTATE 49 BETWEEN MILE MARKERS 28 AND 35.

LAT...LON 3592 9382 3530 9392 3531 9428 3587 9414
TIME...MOT...LOC 1839Z 258DEG 23KT 3577 9409 3536 9418
Special weather statement, May 24, 2:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 24 2016

ARZ011-020-242000-
MADISON AR-FRANKLIN AR-
211 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 300 PM CDT...

AT 211 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF SAINT PAUL TO 6 MILES SOUTH OF
CASS. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          ST. PAUL...
WIEDERKEHR VILLAGE...             PETTIGREW...
BOSTON...                         CASS...
WITTER...                         SAINT PAUL...
KINGSTON...                       CROSSES...
WATALULA...                       DELANEY...
DUTTON...                         COMBS...
REDDING...                        BRASHEARS...
BARNES...                         PARADISE...
TAFT...                           WEATHERS...

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 36 AND
38.

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3552 9370
      3550 9383 3591 9393 3608 9345 3597 9345
TIME...MOT...LOC 1911Z 253DEG 29KT 3586 9384 3559 9378
Special weather statement, May 24, 2:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE MAY 24 2016

ARZ002-011-242015-
MADISON AR-CARROLL AR-
238 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...

AT 238 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ROBERSON HOLLOW TO 4 MILES
NORTHEAST OF KINGSTON. MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN FOREST...                   RUDD...
RULE...                           CARROLLTON...
OSAGE...                          KINGSTON...
BLUE EYE...                       DELMAR...
DRYFORK...                        CONNOR...
DENVER...                         COIN...

LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
      3605 9356 3649 9348 3650 9345 3650 9330
      3612 9330
TIME...MOT...LOC 1938Z 253DEG 16KT 3645 9334 3608 9345

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:55 PM CDTSpecial Weather StatementTSALatimer35 min
May 23, 8:12 PM CDTSpecial Weather StatementTSALeFlore33 min
May 24, 11:17 AM CDTSpecial Weather StatementTSAOttawa28 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 24, 3:52 PM CDTSevere Thunderstorm WarningTSAPawnee38 min
May 24, 4:23 PM CDTSevere Thunderstorm WarningTSAPawnee37 min
May 24, 4:40 PM CDTSevere Thunderstorm WarningTSACreek65 min
May 24, 4:44 PM CDTSpecial Weather StatementTSAOkmulgee46 min
May 24, 4:57 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee29 min
May 24, 5:13 PM CDTSevere Thunderstorm WarningTSACreek62 min
May 24, 5:21 PM CDTTornado WarningTSACreek24 min
May 24, 5:38 PM CDTTornado WarningTSACreek13 min
May 24, 5:52 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa53 min
May 24, 6:16 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee44 min
May 24, 6:38 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.